Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2013, 2:25 PM MDT for El Paso County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2013, 2:25 PM MDT (20:25 UTC)
- Expired
- Aug 18, 2013, 3:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:30 PM MDT | HAIL 1 | 7 S Calhan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS55 KPUB 182025
SVRPUB
COC041-182115-
/O.NEW.KPUB.SV.W.0121.130818T2025Z-130818T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT SUN AUG 18 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 315 PM MDT
* AT 221 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF ELLICOTT...AND MOVING WEST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELLICOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3901 10413 3879 10419 3885 10446 3903 10442
TIME...MOT...LOC 2025Z 105DEG 9KT 3893 10434
HAIL...1.25IN
WIND...60MPH
$$
HODANISH2 follow-up statements
428 WWUS55 KPUB 182035 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT SUN AUG 18 2013 COC041-182115- /O.CON.KPUB.SV.W.0121.000000T0000Z-130818T2115Z/ EL PASO CO- 235 PM MDT SUN AUG 18 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL EL PASO COUNTY UNTIL 315 PM MDT... AT 231 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF ELLICOTT...AND MOVING NORTHWEST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...PUBLIC. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3901 10413 3879 10419 3885 10446 3903 10442 TIME...MOT...LOC 2035Z 114DEG 7KT 3893 10434 HAIL...1.00IN WIND...<50MPH $$ HODANISH
946 WWUS55 KPUB 182049 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT SUN AUG 18 2013 COC041-182059- /O.CAN.KPUB.SV.W.0121.000000T0000Z-130818T2115Z/ EL PASO CO- 249 PM MDT SUN AUG 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3901 10413 3879 10419 3885 10446 3903 10442 TIME...MOT...LOC 2049Z 114DEG 7KT 3894 10437 $$ HODANISH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:05 AM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 18, 11:05 AM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SUN AUG 18 2013 .UPDATE... ISSUED AT 1100 AM MDT SUN AUG 18 2013 ADJUSTED GRIDS AND ZONES TO REFLECT LATEST METEOROLOGICAL CONDITIONS. UPDATE ISSUED AT 829 AM MDT SUN AUG 18 2013 ADJUSTED GRIDS AND ZONES TO REFLECT LATEST LOW CLOUD AND FOG COVERAGE OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS AS WELL AS TO ADJUST ADDITIONAL METEOROLOGICAL ELEMENTS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 256 AM MDT SUN AUG 18 2013 SATELLITE IMAGES AND SFC OBS THIS MORNING ARE SHOWING SOME STRATUS OVR FAR ERN EL PASO COUNTY...AND OVR PORTIONS OF KIOWA AND CROWLEY COUNTIES. THE NAM12 SHOWS THE POTENTIAL FOR THE LOW CLOUDS LATER THIS MORNING TO ALSO BE OVR ERN PUEBLO...OTERO...BENT...PROWERS AND BACA COUNTIES. WL PUT PATCHY FOG IN THE FORECAST OVR SOME OF THESE AREAS FOR THE EARLY MORNING HOURS AS WELL. FOR TODAY THE UPR RIDGE AXIS WL GENERALLY BE CENTERED OVR THE FOUR CORNERS AREA. MODELS SHOW AN INCREASE IN PRECIPITABLE WATER VALUES OVR THE AREA TODAY. SHOULD SEE SOME SHOWERS/TSTMS DEVELOP OVR SOME OF THE MTN AREAS BY ABOUT 11 AM-NOON AND THEN BECOME SCT ACRS THE MTNS AND HIGH VALLEYS IN THE AFTERNOON. HI RES MODELS SHOW SOME CONVECTION MOVING OUT ALONG THE I-25 CORRIDOR BY LATE AFTERNOON...AND THEN THE POTENTIAL FOR SOME OF THE STORMS TO SPREAD FARTHER EAST OVR THE PLAINS IN THE EVENING HOURS. HIGH TEMPS TODAY SHOULD BE AROUND 5 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. TONIGHT IT LOOKS LIKE MOST PCPN SHOULD END WITH THE LOSS OF HEATING...HOWEVER THERE IS A WEAK SHORTWAVE TROF THAT IS EXPECTED TO MOVE DOWN THE FRONT SIDE OF THE RIDGE OVR ERN CO AND WRN KS TONIGHT...THAT COULD HELP SUSTAIN SOME ISOLD CONVECTION OVR THE FAR SERN PLAINS INTO THE LATE NIGHT AS THE NAM IS INDICATING. LOW CONFIDENCE IN THIS OCCURRING...SO WL GO WITH A DRY FORECAST FOR NOW. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 256 AM MDT SUN AUG 18 2013 VERY LITTLE CHANGE TO THE ONGOING TRENDS FOR THE LONG TERM. LONG RANGE MODELS CONTINUE TO INDICATE THAT AN UPPER RIDGE WILL REMAIN PARKED OVER THE REGION...KEEPING WINDS SOMEWHAT LIGHT WHILE TRAPPED MOISTURE TRIGGERS AFTN AND EVE CONVECTION EACH DAY. MONDAY THROUGH THURSDAY...AN UPPER LOW OVER CA WILL HELP TO DRAW THIS MOISTURE UP INTO THE 4 CORNERS AND GREAT BASIN REGION. THURSDAY EVE THIS LOW FINALLY WEAKENS AND EJECTS TO THE NE...JUST IN TIME FOR INCREASING GULF MOISTURE TO MOVE UP ACROSS TEXAS AND APPROACH THE FORECAST AREA FROM THAT DIRECTION. THE ENTIRE TIME...THE UPPER RIDGE MOVES VERY LITTLE. THEREFORE...LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTN AND EVE...MAINLY TIED TO THE MTS WILL SOME SPILLOVER FOR THE ADJACENT PLAINS. THE FAR EASTERN PLAINS FOR THE MOST PART SHOULD REMAIN FAIRLY DRY...THOUGH MODELS ARE HINTING AT A POSSIBLE SFC COLD FRONT WED THAT WOULD SHIFT SFC WINDS TO A MORE UPSLOPE DIRECTION BY WED AFTN AND INCREASE CHANCES FOR THE PLAINS. AS WAS PREVIOUSLY MENTIONED...INCREASING DAILY CHANCES OF MT CONVECTION MEANS AN INCREASING FLASH FLOOD THREAT FOR AREA BURN SCARS...INCREASING MORE SO BEGINNING WED. MAX TEMPS ARE FORECAST TO REMAIN IN THE UPPER 80S TO MID 90S FOR THE PLAINS...AND IN THE 70S AND 80S FOR THE HIGHER ELEVATIONS AND HIGH VALLEYS. MOORE && .AVIATION...ISSUED AT 1100 AM MDT SUN AUG 18 2013 VFR CONDITIONS ARE EXPECTED TO OVER THE KALS...KCOS AND KPUB TAF SITES FROM THIS AFTERNOON THROUGH TONIGHT AS UPPER RIDGING CONTINUES OVER THE FORECAST DISTRICT DURING THIS TIME-FRAME. IN ADDITION...ISOLATED TSTMS WILL BE POSSIBLE IN THE VICINITY OF THE KALS...KCOS AND KPUB TAFS SITES...GENERALLY BETWEEN 20Z THIS AFTERNOON AND 03Z THIS EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 11:05 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SUN AUG 18 2013 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND SOME BRIEF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY OVER AND NEAR THE MOUNTAINS...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE OVER PORTIONS OF THE SOUTHEAST PLAINS. LOCALLY HEAVY RAIN WILL BE POSSIBLE...AND COULD POSE A FLASH FLOOD RISK IF IT OCCURS OVER AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Aug 18, 12:55 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1255 PM MDT SUN AUG 18 2013 COZ081-084-085-182000- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1255 PM MDT SUN AUG 18 2013 THROUGH 130 PM...LIGHT RAIN WILL OCCUR OVER PARTS OF THE WALDO BURN SCAR. RAINFALL AMOUNTS SHOULD BE LESS THAN 0.10 INCHES. THE RAINFALL ACTIVITY WILL MOVE SLOWLY SOUTHEAST AT 5 TO 10 MPH.
Special weather statement, Aug 18, 1:58 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 158 PM MDT SUN AUG 18 2013 COZ084-182100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY 158 PM MDT SUN AUG 18 2013 THIS STATEMENT IS FOR THE BLACK FOREST BURN SCAR. AT 2 PM...RADAR INDICATED A THUNDERSTORM WITH MODERATE TO LOCALLY HEAVY RAIN JUST NORTHWEST OF THE BLACK FOREST RAIN SCAR. THIS STORM WAS MOVING SLOWLY SOUTHEAST AT 5 TO 10 MPH. IF THIS STORM HOLDS TOGETHER...IT MAY BRING LOCALLY HEAVY SHOWERS TO THE BLACK FOREST RAIN SCAR THROUGH AT LEAST 230 PM. RESIDENTS IN THE BLACK FOREST RAIN SCAR SHOULD REMAIN ALERT TO THE WEATHER. DO NOT DRIVE WHERE WATER COVERS THE ROAD.
Special weather statement, Aug 18, 2:08 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT SUN AUG 18 2013 COZ084-085-182045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 208 PM MDT SUN AUG 18 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM NEAR YODER...OR 29 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... YODER. RUSH. OPEN COUNTRY OF EASTERN EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:24 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 18, 1:28 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 18, 2:59 PM MDT | Flash Flood Warning | PUB | Mineral | 3 hr |
| Aug 18, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 42 min |
| Aug 18, 3:52 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 18, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 49 min |
| Aug 18, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 51 min |
| Aug 18, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.